Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 243, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 29, 2022, 6:34 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2022, 6:34 PM CDT (23:34 UTC)
- Expired
- Oct 29, 2022, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 12:26 PM CDT | Tornado Watch | SPC | 9 hr |
| Oct 29, 3:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
360
WUUS54 KMOB 292334
SVRMOB
MSC041-111-153-300030-
/O.NEW.KMOB.SV.W.0243.221029T2334Z-221030T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
634 PM CDT Sat Oct 29 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Perry County in southeastern Mississippi...
Southwestern Wayne County in southeastern Mississippi...
Northwestern Greene County in southeastern Mississippi...
* Until 730 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located 5 miles southeast
of Richton, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 1000 PM CDT
for southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 1000 PM CDT
for southeastern Mississippi.
&&
LAT...LON 3143 8896 3143 8894 3147 8894 3161 8890
3142 8855 3115 8887 3123 8902
TIME...MOT...LOC 2333Z 203DEG 57KT 3129 8888
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 4:36 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 29, 4:36 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
436 PM CDT Sat Oct 29 2022
...New MESOSCALE, NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.MESOSCALE UPDATE THROUGH LATE TONIGHT...
Issued at 409 PM CDT Sat Oct 29 2022
Strong to severe thunderstorms continue to be expected as we move
forward in time through this evening with a continued threat for
damaging winds and tornadoes across southeastern Mississippi into
southwestern Alabama. A broken line of thunderstorms continues to
slowly push east near New Orleans in association with a weak cold
front. This feature should begin to impinge on our Mississippi
counties within the next 3 to 6 hours. Ahead of this, a warm front
presently draped from just offshore the Florida Panhandle westward
across southern Mobile and Baldwin counties then northwest into
southern Perry County will continue to slowly lift northward this
afternoon and evening. Expect this feature to be in the vicinity of
the I-10 corridor or just north within the next 3 to 6 hours.
Along and south of the warm front, a severe thunderstorm threat will
continue into this evening. Ahead of the main line, we have had
subtle forcing aloft around the 700mb layer to help maintain
thunderstorms across southeastern MS, mainly from Stone/Perry
counties westward. These low-topped supercell thunderstorms, or as
we like to call them "mini spinnies", have periodically intensified
with modest rotation and gusty wind potential. A 17z sounding from
our neighbors in New Orleans revealed the culprit for keeping storms
from intensifying more robustly with the presence of an EML
(Elevated Mixed Layer) between the 700 to 600mb level. As forcing
for ascent continues to increase with the approaching upper level
trough and height falls continue into the evening, we should see
this EML lift and any residual capping to wane, allowing for storms
to better realize the environment they reside in. Modest SB and
MLCAPE around 1,000 to 1,500j/kg will continue to build into the
area with effective shear values increasing to 40 to 50kts over the
next 3 to 6 hours, supporting a continued threat of supercells ahead
of and embedded within the main line with damaging winds and
tornadoes. Large, looping low level hodographs also indicate a
helicity rich low level environment for storms to utilize with
upwards of 200 to 300+ sfc-1km and sfc-3km SRH, and 150 to 200 sfc-
500m SRH per KMOB and KLIX VAD profiles. In addition to the severe
thunderstorm potential, training convection over the same areas
associated with the slow eastward progression of the line may help
foster a flash flood threat across our southeastern MS counties the
next 3 to 6 hours. MM/25
&&
.NEAR TERM...
(Sunday through Sunday night)
Issued at 409 PM CDT Sat Oct 29 2022
Aloft, the negatively tilted shortwave trough will continue to
slowly drift off to the northeast and continue to weaken while
phasing with a larger scale longwave trough that encompasses much
of the central CONUS. Meanwhile, off to our west, the next
shortwave begins to dive into the desert southwest by Sunday
night. This pattern leaves our region in southwest flow aloft
through the period. By the Sunday morning, the weakening surface
low will continue to move off to the north-northeast, while the
cold front (located generally along the Alabama River) continues
advancing eastward through the region through Sunday evening.
In terms of sensible weather, the severe threat that affected us
in the mesoscale period diminishes, with PoP chances also
diminishing from west to east as the slow moving cold front moves
slowly across the CWA. Behind the cold front showers/storms have
diminished, while along and ahead of the cold front, PoP chances
remain numerous to widespread in nature through the morning.By the
afternoon, chances diminish further with only scattered to
isolated PoPs excepted east of the Alabama River. Moving into the
Sunday night, the cold front is on the eastern fringe of our
region and a few linger isolated showers remain possible.
As for temps, lows in the 60s tonight will become low to mid 50s
on Sunday night. Highs are expected to range in the 70s on Sunday.
Lastly, a HIGH risk of rip current will continue through Sunday,
becoming moderate on Sunday night. JEH/88
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 409 PM CDT Sat Oct 29 2022
Lead upper level impulse ejects northeast up across the upper Mid-
West late Monday while a long wave upper trof pivots eastward across
Texas Tuesday. Southwest flow aloft is left in place over the deep
south but deep moisture lacks thru early Tuesday. At the surface,
high pressure advances east over the deep south Monday into early
Tuesday and combined with lower deep layer moisture profiles, rain-
free weather is expected to open up the work week. As the Texas
system lifts northeast and approaches the Lower MS River Valley
Tuesday night, deep layer ascent increases over LA within a zone of
improving Gulf moisture. Expect to see showers/storms organizing to
our west and southwest early Tuesday night, but as quickly as it
develops it may soon begin a downward trend in organization as there
are indications that organized lift will begin to wane through the
remainder of the night as the upper energy races northeast over
AL/GA and upper flow begins to deamplify somewhat. Still enough
energy/lift and moisture though to bring a return to a small chance
of showers Tuesday night to the local area.
Highs on Monday look to range 73 to 78 area-wide. Similar highs
expected most areas Tuesday, outside of a few locations in the far
eastern zones possibly to around 80. A cool night on tap Monday
night with lows in the lower to mid 50s interior and upper 50s/lower
60s coast. Tuesday night, gridded low temperatures show a small
moderating/warming trend over the southern half of the local area.
Coolest lows Tuesday night, in the lower/mid 50s, retreat northward
up along the US Hwy 84 corridor. /10
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 409 PM CDT Sat Oct 29 2022
As upper trof quickly pushes east across the Appalachians Wednesday,
upper ridge over the Gulf of Mexico amplifies with it's northern
nose building up into the TN valley by Thursday. The upper ridge
holds in place Friday with its axis shifting eastward and strongest
over the southeast US and central/eastern Gulf Saturday. Large scale
compressional sinking motions associated with the upper ridge
through the end of the week favors another period of dry weather
Wednesday through Friday. This is not good news for the central Gulf
coast which is plagued by moderate to severe drought conditions. A
small chance of showers possible by Saturday. /10
&&
.MARINE...
Issued at 409 PM CDT Sat Oct 29 2022
A Small Craft Advisory remains in effect for the open Gulf water
until 5 am tonight with Small Craft Exercise Caution headlines for
most of the remainder of the area. The onshore flow diminishes to a
light to moderate southwesterly flow on Sunday, with no concerns
seen for the remainder of the period. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 64 76 56 78 56 78 58 79 / 90 30 0 0 0 10 20 10
Pensacola 69 77 60 78 59 79 61 80 / 80 90 10 10 0 10 10 10
Destin 71 79 65 79 63 81 66 81 / 40 90 20 10 0 10 10 10
Evergreen 63 74 53 77 51 78 53 78 / 60 70 10 0 0 0 20 10
Waynesboro 60 73 53 73 52 74 53 74 / 90 20 0 0 0 10 20 10
Camden 63 72 53 73 51 74 53 74 / 70 60 10 0 0 10 20 10
Crestview 66 77 58 78 55 80 58 80 / 40 90 20 10 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 5 AM CDT Sunday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Oct 29, 5:14 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
514 PM CDT Sat Oct 29 2022
ALZ263-292300-
Mobile Central AL-
514 PM CDT Sat Oct 29 2022
...A strong thunderstorm will impact portions of central Mobile
County through 600 PM CDT...
At 514 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southeast of I10 And I65, or 7 miles east
of Theodore, moving north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Chickasaw, I65 And I165
and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Alabama.
&&
LAT...LON 3059 8812 3057 8810 3057 8809 3059 8811
3061 8810 3062 8810 3060 8812 3076 8816
3080 8803 3068 8802 3069 8801 3067 8802
3075 8804 3074 8805 3066 8803 3066 8804
3064 8806 3061 8805 3052 8809
TIME...MOT...LOC 2214Z 172DEG 20KT 3056 8805
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALLocal storm report, Oct 29, 5:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO 2 WSW THEODORE 30.54N 88.20W
10/29/2022 MOBILE AL LAW ENFORCEMENT
911 REPORTS DAMAGE TO A HOUSE NEAR TUNG AVE
DUE TO A POSSIBLE TORNADO.
&&
JEHLocal storm report, Oct 29, 5:32 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO 1 ESE MAGNOLIA SPRINGS 30.39N 87.76W
10/29/2022 BALDWIN AL FIRE DEPT/RESCUE
NUMEROUS DAMAGE REPORTS AROUND MAGNOLIA
SPRINGS OF TREES AND POWER LINES DOWN. FIRST
RESPONDERS REPORT VISUAL AND TOUCHDOWN.
&&
JEHLocal storm report, Oct 29, 5:45 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM WATER SPOUT 2 SW POINT CLEAR 30.45N 87.95W
10/29/2022 GMZ631 AL BROADCAST MEDIA
WATERSPOUT REPORTED ON TV BY BROADCAST MEDIA
CAMERAS SW OF POINT CLEAR.
&&
JEHLocal storm report, Oct 29, 5:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
556 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM WATER SPOUT 2 NE HOLLINGERS ISLAND 30.57N 88.09W
10/29/2022 GMZ630 AL PUBLIC
SOCIAL MEDIA REPORT OF WATER SPOUT JUST
SOUTH OF THE MOUTH OF DOG RIVER OFF BAY RD.
&&
JEHLocal storm report, Oct 29, 6:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
610 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 4 WNW SPANISH FORT 30.69N 87.93W
10/29/2022 BALDWIN AL BROADCAST MEDIA
VIDEO OF TORNADO ON BROADCAST MEDIA
NORTHWEST OF SPANISH FORT.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:06 PM CDT | Special Weather Statement | MOB | Stone | 39 min |
| Oct 29, 1:18 PM CDT | Special Weather Statement | MOB | Stone | 42 min |
| Oct 29, 4:33 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Oct 29, 4:37 PM CDT | Tornado Warning | MOB | George | 17 min |
| Oct 29, 5:12 PM CDT | Special Weather Statement | MOB | Stone | 48 min |
| Oct 29, 5:30 PM CDT | Tornado Warning | MOB | Perry, Stone | 45 min |
| Oct 29, 5:59 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 46 min |
| Oct 29, 6:46 PM CDT | Tornado Warning | MOB | Greene, Perry, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.